Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP facial wasting?
Oct 4, 2012

Hello, I recenty had rough insertive anal sex with a man who disclosed his status as positive after the fact. The condom broke midway through and we lept going. He said he was undetectable, but I decided to take PEP regardless. Question is this... Im on AZT and two other medications for the month and am concerned about facial wasting. A poz buddy of mine was surprised and said that medication instantly affected his fat tissue, he thought it wasnt used anymore because of its adverse effects. Is this something I need to be concerned about if on it for the month? Should I potentially ask for an alternative drug?

Thanks

Response from Dr. Pierone

Hello, and thanks for posting.

Although it would be very unusual for lipoatrophy to develop after a month of AZT, there are other less toxic medications available for PEP. It may not be worth changing at this point, but in general AZT is a medication to avoid.



Previous
Regarding your response to "Unwanted fat on neck"
Next
Facial wasting doctor for Sculptra in NYC

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement